Alert archive / Oklahoma / Tornado Warnings in 2006

Tornado Warning 36, NWS Tulsa, OK

April 6, 2006Tulsa County, Oklahoma

NWS Tulsa, OK issued this tornado warning at Apr 6, 2006, 5:31 PM CDT for Tulsa County, Oklahoma. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2006, 5:31 PM CDT (22:31 UTC)
Expired
Apr 6, 2006, 6:00 PM CDT
In force
29 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Tulsa County, OK

The radar

The Tulsa radar (KINX), 39 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 5:57 PM CDTHAIL 0.75Sperry, OK
Apr 6, 6:02 PM CDTHAIL 13 E Skiatook, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 1:26 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 10.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2006-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 693 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2006-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
693 J/kg
Mixed-layer CIN
-332 J/kg
Mixed-layer LCL
1682 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KTSA 062231
TORTSA
OKC143-062300-
/O.NEW.KTSA.TO.W.0036.060406T2231Z-060406T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TULSA OK
531 PM CDT THU APR 6 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* TORNADO WARNING FOR...
  TULSA COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 600 PM CDT

* AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES
  SOUTHWEST OF SKIATOOK...MOVING NORTHEAST AT 45 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...COLLINSVILLE.

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS

LAT...LON 3642 9602 3625 9601 3631 9581 3643 9581

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Apr 6, 5:22 PM CDT, 9 minutes earlier.

Area forecast discussion, Apr 6, 5:22 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
522 PM CDT THU APR 6 2006

.MESOSCALE UPDATE...
THE CELLS OVER SOUTHEAST OSAGE COUNTY ARE A CYCLONIC
AND ANTICYCLONIC SPLIT PAIR.  THE ANTICYCLONIC CELL
WILL MOVE ACROSS THE BARTLESVILLE AS A PROLIFIC HAIL
PRODUCER.  SR-HELICITY IN ADVANCE OF THIS CELL HAS
GONE TO -250 M2/S2...SO A AN ANTICYCLONIC TORNADO IS
NOT TOTALLY OUT OF THE QUESTION.  SPOTTERS IN THE
BARTLESVILLE ARE WILL NEED TO REVERSE TYPICAL
STRATEGY AND MONITOR THE NORTH SIDE OF THIS CELL.
THE REFLECTIVITY APPENDAGE ON THE SOUTH SIDE OF THIS
CELL IS A FALSE HOOK RESULTING FROM A PRECIPITATION
CASCADE.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 8 PM THURSDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     WIND ADVISORY UNTIL 8 PM THURSDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ064-OKZ065-
     OKZ066-OKZ067.

AR...NONE.
&&
Hazardous weather outlook, Apr 6, 1:45 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
145 PM CDT THU APR 6 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
144 PM CDT THU APR 6 2006

...TORNADO AND SEVERE THUNDERSTORM OUTBREAK EXPECTED LATE TODAY
AND EARLY TONIGHT...

...TORNADO AND SEVERE THUNDERSTORM WATCHES IN PLACE FOR MUCH
OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...

...RED FLAG WARNING FOR MUCH OF EASTERN OKLAHOMA...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
	ONSET...AFTER 4PM.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST
		AND WEST-CENTRAL ARKANSAS.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING...ACTIVITY INCREASING AFTER 3PM.

FIRE WEATHER DANGER.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA.
	ONSET...AFTER 3PM.

DISCUSSION...
SEVERE THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A DRY LINE
THAT WILL MOVE ACROSS EASTERN OKLAHOMA LATE THIS AFTERNOON AND
THIS EVENING AND INTO NORTHWEST ARKANSAS TONIGHT.  THE ATMOSPHERE
WILL BECOME MODERATELY UNSTABLE AND WIND PROFILES ALOFT FAVORABLE
FOR SUPERCELL STORMS.  BOTH MOISTURE AND WIND FIELDS WILL FURTHER
IMPROVE ACROSS NORTHEAST OKLAHOMA AND INTO NORTHWEST AND
WEST-CENTRAL ARKANSAS TONIGHT TO SUPPORT TORNADOES...WITH A RISK
OF STRONG TORNADOES.

IN ADDITION TO THE TORNADO RISK...THE MOST INTENSE SUPERCELLS WILL
PRODUCE VERY LARGE HAIL...PERHAPS TO SOFTBALL SIZE AND STORM WIND
GUSTS TO 90 MPH.

BEHIND THE DRY LINE FIRE WEATHER CONDITIONS WILL RAPIDLY DETERIORATE
WITH A RISK THAT ANY FIRES THAT OCCUR COULD SPREAD QUICKLY OUT OF
CENTRAL.  SEE THE RED FLAG WARNING FROM THIS OFFICE FOR DETAILS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED ACROSS THE AREA THIS AFTERNOON
AND TONIGHT.

EMERGENCY MANAGERS ACROSS THE AREA SHOULD MAKE FINAL CHECKS ON
COMMUNICATIONS EQUIPMENT...ENSURE EMERGENCY POWER SYSTEMS ARE
READY AND POSITIONS SPOTTERS EARLY AS STORM MOTIONS WILL BE
RAPID.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON
AS THE UPPER STORM SYSTEM PASSES OVERHEAD.  THERE MAY BE SOME
HAIL RISK WITH THESE STORMS.  THE FIRE WEATHER THREAT
WILL ALSO CONTINUE ON FRIDAY...PRIMARILY ACROSS SOUTHEAST OKLAHOMA.
THUNDERSTORM CHANCES DURING THE FIRST HALF OF NEXT WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
MONITOR THUNDERSTORM AND FIRE WEATHER FORECASTS FOR FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 6, 12:59 PM CDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1259 PM CDT THU APR 6 2006

OKZ053-061815-
CHOCTAW OK-
1259 PM CDT THU APR 6 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     CHOCTAW

AT 1259 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5
MILES EAST OF SPENCERVILLE...MOVING NORTHEAST AT 45 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
Special weather statement, Apr 6, 1:15 PM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
115 PM CDT THU APR 6 2006

ARZ020-061830-
FRANKLIN AR-
115 PM CDT THU APR 6 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 PM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     FRANKLIN

AT 115 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF ALTUS...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...ALIX...OZARK...MEG...DENNING...
ALTUS...WATALULA...MOUNTAIN TOP AND WIEDERKEHR VILLAGE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 6, 3:42 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
342 PM CDT THU APR 6 2006

OKZ049-075-076-062115-
LATIMER OK-LE FLORE OK-PUSHMATAHA OK-
342 PM CDT THU APR 6 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     LE FLORE...LATIMER AND PUSHMATAHA

AT 342 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
TUSKAHOMA...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...YANUSH...BENGAL...WHITESBORO
...TALIHINA...HODGEN...SUMMERFI  ELD...HEAVENER...FANSHAWE...
WISTER...TUSKAHOMA...KIAMICHI AND ALBION.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Apr 6, 4:37 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
437 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     HAIL             2 S RALSTON             36.47N 96.73W
04/06/2006  E0.75 INCH       PAWNEE             OK   PUBLIC

0345 PM     HAIL             GRAINOLA                36.94N 96.65W
04/06/2006  E0.88 INCH       OSAGE              OK   PUBLIC

0349 PM     TORNADO          12 WNW HOMINY           36.48N 96.59W
04/06/2006                   OSAGE              OK   AMATEUR RADIO

            LOCATION APPROXIMATE WITH A BRIEF TOUCHDOWN

0352 PM     HAIL             TALIHINA                34.75N 95.05W
04/06/2006  E0.75 INCH       LE FLORE           OK   LAW ENFORCEMENT

0420 PM     HAIL             3 W PANAMA              35.17N 94.73W
04/06/2006  E1.00 INCH       LE FLORE           OK   AMATEUR RADIO

&&

JBM
Local storm report, Apr 6, 5:09 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
509 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             VAN BUREN               35.44N 94.35W
04/06/2006  E0.75 INCH       CRAWFORD           AR   PUBLIC

0435 PM     HAIL             3 S SILVER CITY         36.05N 96.49W
04/06/2006  E0.25 INCH       CREEK              OK   PUBLIC

0440 PM     HAIL             VAN BUREN               35.44N 94.35W
04/06/2006  E0.88 INCH       CRAWFORD           AR   BROADCAST MEDIA

&&

JBM
Local storm report, Apr 6, 5:14 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
514 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             3 S SILVER CITY         36.05N 96.49W
04/06/2006  E0.75 INCH       CREEK              OK   PUBLIC

&&

JBM

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 3:31 AM CDTRed Flag WarningTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more18 hr
Apr 6, 3:31 AM CDTWind AdvisoryTSACraig, Creek, Mayes, Nowata, Okfuskee, Okmulgee and 6 more18 hr
Apr 6, 10:38 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer52 min
Apr 6, 11:22 AM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah53 min
Apr 6, 3:05 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee55 min
Apr 6, 3:44 PM CDTTornado WarningTSAOsage46 min
Apr 6, 3:52 PM CDTSevere Thunderstorm WarningTSALeFlore38 min
Apr 6, 4:23 PM CDTSevere Thunderstorm WarningTSACreek52 min
Apr 6, 4:30 PM CDTTornado WarningTSAOsage, Washington30 min
Apr 6, 4:55 PM CDTTornado WarningTSAOsage, Washington35 min
Apr 6, 5:21 PM CDTTornado WarningTSAOsage, Washington24 min
Apr 6, 5:46 PM CDTTornado WarningTSANowata, Rogers, Washington44 min
Apr 6, 5:56 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Osage, Tulsa, Wagoner49 min
Apr 6, 6:03 PM CDTTornado WarningTSAOkmulgee, Tulsa, Wagoner42 min
Apr 6, 6:25 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee65 min
Apr 6, 6:34 PM CDTSevere Thunderstorm WarningTSAPittsburg56 min
Apr 6, 6:35 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers40 min
Apr 6, 6:49 PM CDTTornado WarningTSAMayes26 min
Apr 6, 6:53 PM CDTTornado WarningTSAPittsburg37 min

Nearby

Tornado Warnings in Oklahoma, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.